JOURNAL ARTICLE

[Toxic megacolon secondary to Clostridium difficile-associated pseudomembranous colitis]

Torsten Bloch Rasmussen, Mikkel Lønborg Friis, Rudolf Lehnhoff, Anders Tøttrup
Ugeskrift for Laeger 2008 May 5, 170 (19): 1662
18489880
A 78-year-old male without pre-existing comorbidity who underwent revision of a hip arthroplasty developed abdominal pain and distension, diarrhoeas, pyrexia and leucocytosis after only 5 days' postoperative treatment with cefuroxime and gentamycine. Abdominal computed tomography demonstrated severe colonic dilation, inflammation and oedema consistent with toxic megacolon. Stool samples were positive for Clostridium difficile. Oral vancomycine treatment and colonic decompression were inefficient. Subtotal colectomy was performed after which the condition improved.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
18489880
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"